MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 5FR WL 550MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 5FR WL 550MM
Model Number 828051
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer richard wolf gmbh has issued an advisory notice (fsca700020652/ notification #: (b)(4) ) regarding flex.Grasp.Forceps not functioning properly.The users are having difficulty in opening and closing the graspers.The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue regarding a flex.Grasp.Forceps 5fr wl 550mm, part id: 828.051, batch # 4500353558.The complainant called about the forceps notification and checked the devices they had.She found that 828.051 device had trouble opening.The device jaw will not open slowly/smoothly when at an angle.She described it as "feeling the forceps catch".The complainant stated that the device was not being used for a procedure.It was checked only because of the fsca700020652 notice.Rwgmbh has verified that part id: 828.051, batch # 4500353558 is affected by the fsca700020652 notice.Therefore, an mdr report is being submitted.
 
Additional Manufacturer Narrative
The following fields have new information: h6 (type of investigation, investigation findings, and investigation conclusions).The flex.Grasp.Forceps 5fr wl 550mm 828.051, batch#: 4500353558 was investigated by rwmic responsible department.The flexible biopsy forceps has been tested in the forceps function test fixture and in accordance with prtcl 23-0009.After reprocessing at the rwmic facility, the device did not function as intended when used in the test apparatus at 0 degree.It was difficult to open the jaws smoothly.After adding instrument oil, the device functioned as intended in the test fixture at the full range of test angles (0, 90, and 180 degree).The device was reprocessed again to see if the reprocessing had any effect on the function.After reprocessing, the device was tested and demonstrated full functionality.A reprocessing error was determined to be the probable root cause of the issue.The ifu ga-s004 / en / us / v3.0 / 2021-11 / pk21-0310 contains several description of visual and functional checks which serve to detect fault prior to use on patient in section 8 checks.Furthermore, the ifu recommends the forceps to be oiled particularly in section 10.1: "after machine/manual disinfection: lightly oil the jaw section at the joint using 1-2 drops of instrument oil.Apply 2-3 drops of oil to the cleaning connection and open and close the jaw section.".

Brand Name
NA
Common Device Name
FLEX. GRASP. FORCEPS 5FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
marco bruxmeier
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17121147
Report Number9611102-2023-00035
Device Sequence Number12405689
Product Code GEN
UDI-Device Identifier04055207009574
UDI-Public04055207009574
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number828051
Device Catalogue Number828.051
Device Lot Number4500353558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9611102-03-22-2023-001-C
Patient Sequence Number1
Patient SexUnknown